Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Dec 7, 2020, 3:01 AM CST for 7 counties in Nebraska. It took effect at Dec 7, 2020, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2020, 3:01 AM CST (09:01 UTC)
- In effect from
- Dec 7, 2020, 12:00 PM CST
- Expired
- Dec 7, 2020, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2549 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS83 KLBF 070901 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 301 AM CST Mon Dec 7 2020 NEZ209-219-072300- /O.NEW.KLBF.FW.W.0024.201207T1800Z-201207T2300Z/ Loup Rivers Basin-Loess Plains- 301 AM CST Mon Dec 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL, CENTRAL, AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 5 PM CST this afternoon. * Affected Area...In Nebraska, Fire Weather Zone 209 which includes the Loup Rivers Basin and Fire Weather Zone 219 which includes the Loess Plains. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
085 WWUS83 KLBF 072049 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 249 PM CST Mon Dec 7 2020 NEZ209-219-072300- /O.CON.KLBF.FW.W.0024.000000T0000Z-201207T2300Z/ Loup Rivers Basin-Loess Plains- 249 PM CST Mon Dec 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTH CENTRAL, CENTRAL, AND SOUTHWEST NEBRASKA... * Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest around 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
120 WWUS83 KLBF 072255 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 455 PM CST Mon Dec 7 2020 NEZ209-219-080000- /O.EXP.KLBF.FW.W.0024.000000T0000Z-201207T2300Z/ Loup Rivers Basin-Loess Plains- 455 PM CST Mon Dec 7 2020 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA... HUMIDITY VALUES HAVE STARTED TO RISE AND WIND HAS STARTED TO DECREASE, LIMITING THE FIRE WEATHER CONCERNS FOR TODAY. THIS WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Dec 6, 11:30 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 6, 11:30 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1130 PM CST Sun Dec 6 2020 .SHORT TERM...(This evening through Monday night) Issued at 227 PM CST Sun Dec 6 2020 The primary concern for the short term will revolve around near critical fire weather conditions Monday afternoon. Temperatures this afternoon have been slower to warm compared to yesterday across the area with light surface winds as surface ridging slowly traverses eastward. As a consequence, have slightly lowered this afternoon's highs to reflect current trends. Another night of light winds and clear skies will lead to efficient cooling and lows dropping into the 20s area wide. Attention then turns to fire weather concerns tomorrow afternoon. Though temperatures will only climb into the upper 50s to lower 60s, minimum RH values should fall to around 15-25% amid the very dry airmass in place. Winds also look to be a little stronger tomorrow as the surface pressure gradient increases as a mid-level shortwave and associated weak surface low drops into Minnesota/Iowa. The strongest gusts look to be across the northeastern CWA where some gusts nearing 25-30mph will be possible. Luckily, this will largely coincide with an area of RH values above criteria. The lowest RH values, sub 20 percent, look to remain largely along and west of Highway 83. With this in mind, believe the overlap in winds/RH should remain localized/brief enough to hold off on any headlines with this package. .LONG TERM...(Tuesday through Sunday) Issued at 227 PM CST Sun Dec 6 2020 Elevated to near critical fire weather conditions look to continue into midweek. Warm downslope flow should help to keep temps well above average through Wednesday. H85 temperatures will climb to around 12-15C by Wednesday amid persistent warm advection. With this in mind, will continue to lean on the upper end of guidance for highs both Tuesday and Wednesday. The warmer temps will also lead to RH values falling to critical across much of the area with the very dry airmass locked in place. Fortunately, flow aloft will remain weak both days as the ridge axis passes overhead. A cold front then drops through overnight Wednesday into Thursday morning and puts an end to the above average temps/elevated fire weather concerns. Highs Friday and Saturday look to largely remain in the 30s. Then attention turns to the potential for a more impactful system Friday into Saturday. Agreement among model solutions continues to be extremely low. The main feature of note to watch will be a cutoff upper low currently centered over Oregon/Nevada. There is fairly good consensus with regards to this low's track over the next couple of days, with it dropping southward toward the Baja Peninsula through midweek. Solutions diverge a good bit with its track as it begins to turn northeastward towards the Plains. At the same time, a northern stream trough is progged to progress eastward through the Intermountain West. The interaction between these two features will have drastic impacts on what we may see for our area. The EURO keeps a largely open wave whereas the GFS and Canadian phase these two systems locally. This leads to the EURO largely remaining dry and the GFS/Canadian showing a significant snowfall over the northeastern CWA. However, the GFS/Canadian appear to be towards the upper end of their ensemble guidance while the EURO remains towards the bottom end of its ensemble guidance. Regardless, most members are indicating at least some snowfall accumulation. The main takeaway remains that there is potential for some measurable snowfall into the weekend, especially over the far NE CWA, though precise locations and amounts continue to be extremely low confidence at this time. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1129 PM CST Sun Dec 6 2020 Skies will be clear over the next 24 hours across western and north central Nebraska. Winds will be from the west or northwest at under 10 KTS for the remainder of tonight into Monday morning. Some gusts may approach 20 KTS during the afternoon hours on Monday. Winds will then diminish to under 10 KTS Monday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Buttler
Hazardous weather outlook, Dec 6, 3:12 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CST Sun Dec 6 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-072115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CST Sun Dec 6 2020 /212 PM MST Sun Dec 6 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Elevated to near-critical fire weather conditions will exist Monday through Wednesday. The best combination of low humidity and gusty winds will be on Monday when gusts may reach 25 mph out of the northwest and humidity values fall into the 15 to 25 percent range. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.